I am a retired healthcare professional. I was on a mid-range dose (100 to 150 mg) for 25 years. For some unknown reason, I had a severe reaction to Venlafaxine in November 2014, wound up in the ER and was in acute withdrawal for the next 10 days. I have no recall of most of those days; one or two events at most — the rest is gone. I was so traumatized by my reaction and near death, that I refused to even consider another medication, realizing I'd likely not survive it. For the next seven months, I was essentially bed ridden with debilitating symptoms — severe pressure in my head, electrical zaps, significant balance problems, chronic pain, chronic fatigue, nausea, an inability to regulate body temperature and vision disturbances that preclude me from driving.

Now, a year later, I continue to have balance problems, can only drive 3-4 blocks, and have chronic severe pressure in my head. The fatigue, electrical shock sensations, pain, fatigue, nausea, and vision problems are present but less prevalent. Most devastating to me, is that I have suffered significant cognitive impairments, including word finding difficulties and short-term memory loss. My life, as I knew it, has ended. I am no longer independent, cannot tolerate being in a car for more than 30 minutes at a time without an increase in dizziness, nausea, and intracranial pressure, and am barely able to support my family, let alone interact with them in a meaningful manner.

Venlafaxine is a vicious, vicious drug. If you are considering taking it, please, don't. If your doctor, PA, or ARNP offers to prescribe it to you, find a new healthcare provider immediately; in my opinion, no conscientious health-care provider who has done their research would EVER dispense this drug to anyone. These antidepressant medications are formulated with the intent that the patient will take them the rest of one's life. There are NO longitudinal studies that I can find regarding abrupt discontinuation of Venlafaxine after being on it for decades, and the long-term aftermath of this medication's effect on the patient. Be aware, if you ever have to come off Venlafaxine, or have a reaction to it, the remainder of your days will be ongoing torture. Frankly, it would have been a blessing if I HAD died, last November. Life after Effexor is Hades on Earth. Find another way to deal with your depression.

Leave a Reply

Your email address will not be published. Required fields are marked *